MAUDE Adverse Event Report: GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; GENERAL/MULTIPLE SURGICAL SOLID-STATE LASER SYSTEM

GYRUS ACMI, INC. SOLTIVE PRO SUPERPULSED LASER SYSTEM; GENERAL/MULTIPLE SURGICAL SOLID-STATE LASER SYSTEM
Model Number TFL-SLS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported to olympus that several patients with ureteral stenosis were being referred from other physicians who used thulium fiber lasers to treat their ureteral stones.Furthermore, the physician mentioned that one reason may be because other physicians were using higher frequency laser settings to treat ureteral stones.The physician was referring to all lasers including olympus soltive premium and soltive pro.The number of patients and specific treatments provided are unknown.Additionally, the physician has a soltive, and stated that that the 40 hz preset for ureteral stone was too high and the physician did not use it.Also, the physician said that above 20hz and powers above 12 watts should not be used for laser treatments in the ureter.Patient identifiers: (b)(6) - soltive pro superpulsed laser system.(b)(6) - laser fiber for soltive pro.(b)(6) - soltive premium superpulsed laser system.(b)(6) - laser fiber for soltive premium.This report is (b)(6).
 
Additional Manufacturer Narrative
The subject device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the complaint data available does not suggest that the preset/ default settings can be linked to a higher than expected occurrence of thermal injuries from thulium fiber lasers devices.Therefore, a specific root cause of the phenomenon could not be identified.The event can be prevented by following the instructions for use which state: "caution should be used with power (watts) and lasing duration until the surgeon is completely familiar with the biological interactions of laser energy with various types of tissue.Unless otherwise stated in the specific application section, the surgeon should begin with the lowest pulse energy and power along with long pulse width.The surgeon should observe carefully the induced surgical effect and adjust laser settings until the desired surgical effect is obtained.These effects include coagulation, depth of penetration and cutting intensity." "incorrect treatment settings can cause serious tissue damage.Therefore, it is recommended that you use the lowest acceptable treatment settings until familiar with the instrument's capabilities.Use extreme caution until the biological interaction between the laser energy and tissue is thoroughly understood." "warning - preset parameters on the instrument are intended to serve as setting guides only.The physician should carefully prepare these settings to have the desired effect on target tissues." olympus will continue to monitor field performance for this device.

Brand Name
SOLTIVE PRO SUPERPULSED LASER SYSTEM
Common Device Name
GENERAL/MULTIPLE SURGICAL SOLID-STATE LASER SYSTEM
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17027959
Report Number3003790304-2023-00207
Device Sequence Number6393767
Product Code GEX
UDI-Device Identifier00821925044135
UDI-Public00821925044135
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFL-SLS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFL-FBX200S UNKNOWN LOT NUMBER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown